Meds - I know exactly who will yell at me for this...
Take This Life  

Go Back   Take This Life > Treatment and Resources > Treatment > Prescription Medication

Meds - I know exactly who will yell at me for this...

This is a discussion on Meds - I know exactly who will yell at me for this... within the Prescription Medication forums, part of the Treatment category; So I have been on Wellbutrin and Zoloft and Lamictal and a half dozen sleep meds... And I am tired ...

join us
Reply
 
LinkBack Thread Tools
Old 06-02-07, 09:41 AM   #1
TTL Gold Member
 
Strawbean's Avatar
 
Join Date: Oct 2006
Location: after continental drift, 6159' & 932'
Posts: 11,029
My Mood:
Default Meds - I know exactly who will yell at me for this...

So I have been on Wellbutrin and Zoloft and Lamictal and a half dozen sleep meds...
And I am tired of them... tired of them all...
I want to try an experiment.. and go off the meds (safely) to see what would happen... bc I can't figure out what is causing these FREQUENT mood swings... I never used to be like this... it is a very recent thing...
I have read that antidepressants can trigger hypo/manic episodes and make cycling worse...
And I have been on wellbutrin twice - after I came off it the first time, my depressions became increasinly severe...
And it is clear that the second time i was on it, I became quite clearly rather hypomanic... and now I was on Zoloft ofr a month, which made me do a complete cycle every 4 days... WAY more often... it used to be months between depressions...
and so now I am still cyclng minimally every week.. and I want to knwo why.. the meds only work halfway anyway... I still feel the moods, the swings... they help a little bit, but still feel terrible a lot of the time...
so I want to know - is part of this cycling related to the new feelings and memories that have arisen over the last 6 weeks... or is it the Zoloft or something like that... Idk...
I want to know...
So I'm tempted.. and I know... I got this idea when i was feeling well - high actually.. AND got this idea the day after I was SI... so I should leave this idea alone + stay on my meds...
but... I want to know...
maybe if my doc switches me off Lamictal, I can try this... Idk...
bad idea I guess... Thinking about it that's all.
__________________
confuses fiction with reality
Strawbean is offline   Reply With Quote
Old 06-02-07, 09:44 AM   #2
TTL Platinum Member
 
silent cry's Avatar
 
Join Date: Sep 2006
Location: just here dancing away as usuall
My Mood:
Default

straw, be careful... dont go off your meds without talking to your doc! ok... i dont want you to get worse... if its what you want they will be able to take you off them carefully



__________________

To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.


im the kinda girl who will burst out laughing in dead silence because of something that happened yesterday.
silent cry is offline   Reply With Quote
Old 06-02-07, 09:50 AM   #3
TTL Gold Member
 
Strawbean's Avatar
 
Join Date: Oct 2006
Location: after continental drift, 6159' & 932'
Posts: 11,029
My Mood:
Default

yeah I know silent... you can't just go off lamictal... side effects could be bad... I won't do it w/o talking to my doc...
thanks
__________________
confuses fiction with reality
Strawbean is offline   Reply With Quote
Old 06-02-07, 09:52 AM   #4
TTL Platinum Member
 
silent cry's Avatar
 
Join Date: Sep 2006
Location: just here dancing away as usuall
My Mood:
Default

good.. stay safe! and if you start going off them and you start to get worse, you must go back on them, ok?.. promise me you will!.. even if its just a teeny weeny bit worse



__________________

To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.


im the kinda girl who will burst out laughing in dead silence because of something that happened yesterday.
silent cry is offline   Reply With Quote
Old 06-02-07, 10:42 AM   #5
TTL Gold Member
 
Strawbean's Avatar
 
Join Date: Oct 2006
Location: after continental drift, 6159' & 932'
Posts: 11,029
My Mood:
Default

:) what's worse, silent? sorry. Yes, i will...
But no, I am not doing anything right now.. See my doc in 3 weeks...
Idk...
I am just thinking about this... thinking, not doing.
Thanks for your concern, silent. :)
__________________
confuses fiction with reality
Strawbean is offline   Reply With Quote
Old 06-02-07, 05:05 PM   #6
TTL Silver Member
 
Jupiter's Avatar
 
Join Date: Jul 2006
Location: East Coast
Posts: 8,121
My Mood:
Default

don't do it straw!!!! Don't even think about doing it!!
Not a good idea,..at all!!!
Now is not the time to be messing with your meds,..
PLease wait till you see your doc,...

Jupiter
__________________
"It is better to get wisdom than gold. Gold is another's, yet wisdom is our own; gold is for the body and time, wisdom for the soul and eternity."
Jupiter is offline   Reply With Quote
Old 06-02-07, 06:19 PM   #7
TTL Gold Member
 
Mousey's Avatar
 
Join Date: Feb 2007
Location: PA
Posts: 10,399
My Mood:
Default

Straw please hold off for 3 more weeks and talk to the doc about this, it's best to discuss the whole process together.
__________________
"Never give up on something that you can't go a day without thinking about."
Mousey is offline   Reply With Quote
Old 06-02-07, 09:35 PM   #8
Senior Member
 
Join Date: Aug 2006
Posts: 4,075
Default

straw, hey. the question is, do you think you can safely go off your meds? have you been very suicidal before when you've not been on them? SI is one thing, suicide is another, if you think your life would be in danger if you were not on them then i say no way!! wait till you see your doctor for sure.
if you believe that the drugs are not helping you, and if you believe you can handle the mental shit you'll likely suffer without them, perhaps tapering off them is a good idea. but my advice is don't go cold turkey if you can help it- when i did that (dumb) i think i got brain damage, my brain felt like it was swollen inside my skull and i know it was from the med withdrawals b/c i never ever have that feeling normally.
i've said this before and i'll say it again, the key to going off meds safely is MAKING SURE YOU ARE DOING SOMETHING ELSE TO HELP YOURSELF FEEL BETTER. if you go off the meds, with or without your doctor's help, by all means get yourself a lineup of activities and supportive people/things, i.e. exercise, good (!!!!!) diet, REGULAR & sufficient sleep, vitamins, herbs, psychotherapy, friends, family, meditation, creative pursuits (art, music, writing, etc.), fresh air, things that make you laugh, etc....and stick to that stuff like your life depends on it!!!
it isn't enough to go off your meds and then sit around wondering whether or not your moods are going to catch you off guard. b/c inevitably, if you're bipolar, they will. what you have to do is work, HARD!!!, to strengthen yourself so that when the depressions hit you, they won't hit as hard. as for mania and all that mixed crap, i say all you can do is pray. i've been off all meds for a month now, so far so good.
whatever you do, you'll be fine straw. i know you will. you're a strong person. & if you need support, you know you've got me. :)
dreamer is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 10:10 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2